Hail, Rapides
- When
- February 16, 1:40 AM CST
- Where
- Rapides County, 0.91 mi NE of Boyce
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.390, -92.670
As a low pressure system moved across the region, some thunderstorms became severe and produced damaging wind gusts and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
As a low pressure system moved across the region, some thunderstorms became severe and produced damaging wind gusts and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 15, 8:55 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
855 PM CST FRI FEB 15 2008
.UPDATE...
RAISED THE RAIN CHANCES FOR THE OVERNIGHT HOURS. OTHERWISE ZONE
PACKAGE IS ON TARGET.
&&
.PREV DISCUSSION... /ISSUED 301 PM CST FRI FEB 15 2008/
DISCUSSION...SATELLITE IMAGERY/SURFACE OBS SHOWING WIDESPREAD
STRATOCU ACROSS THE AREA AS A MOIST LOW LEVEL SOUTHERLY FLOW HAS
RETURNED. DESPITE LIMITED SUNSHINE TEMPERATURES HAVE STILL
MANAGED TO MAKE THEIR WAY INTO THE MID AND UPPER 60S AND STILL
CLIMBING. VERY SPOTTY SHOWERS DEPICTED BY RADAR BOTH INLAND AND OVER
THE NEAR COASTAL WATERS WITH THE ATMOSPHERE CONTINUED WELL CAPPED
PER MORNING LCH SOUNDING. SURFACE ANALYSIS SHOWING THE SOUTHEAST
CONUS AND LOWER MISSISSIPPI VALLEY UNDER HIGH PRESSURE. LOW
PRESSURE AND AN ACCOMPANYING QUASI-STATIONARY AND WELL-DEFINED
FRONTAL BOUNDARY EXTENDS FROM THE MID-APPALACHIANS WEST INTO SOUTH
ARKANSAS...THEN ARCING SOUTHWEST THROUGH TEXAS. NATION CURRENTLY
UNDER A SPLIT FLOW ALOFT WITH OUR REGION COMING INCREASINGLY UNDER
THE INFLUENCE OF A MID LEVEL CUT-OFF LOW NOW SPINNING OVER
SOUTHERN NEW MEXICO. LATTER FEATURE HAS THE POTENTIAL TO BRING A
ROUND OF SEVERE WEATHER FOR SATURDAY NIGHT. IN THE MEANTIME...
FOR TONIGHT AND SATURDAY...WILL BE CARRYING RESPECTABLE POPS FOR PRECIP
AS MODELS MAINTAIN A STEADY INCREASE IN PRECIPITABLE WATER VALUES AS
NEW MEXICO SYSTEM ADVANCES EAST. MODELS SOMEWHAT DIVERGENT ON LIFT
AND ACCOMPANYING PRECIP FIELDS SO HAVE SOMEWHAT BLENDED THESE.
HOLDING ONTO HIGHER POPS OVER THE WESTERN PORTION OF FCST AREA.
SIGNIFICANT WEATHER EVENT..POSSIBLE...SATURDAY NIGHT AS VIGOROUS
MID LEVEL LOW ADVANCES FROM NORTH TEXAS INTO MISSOURI ALONG WITH
ITS ATTENDANT DEEPENING SURFACE LOW AND SOUTHWARD ORIENTED
COLD/DRY FRONT. BOUNDARY PRECEDED BY SQUALL LINE PROGGED TO
ADVANCE RAPIDLY AT 35 TO 40 MPH ACROSS THE REGION WITH
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. BETTER
THREAT REMAINS OVER PORTIONS OF SOUTHEAST TEXAS WHERE SPC HAS A
MODERATE RISK. SLIGHT RISK OVER THE REST OF THE AREA. THOUGH
MODELS HAVE GENERALLY SHOWN A SLIGHT WEAKENING OF KINEMATICS OVER
THE LAST FEWS DAYS...SYSTEM STILL FORMIDABLE. GFS DEPICTING 50 TO
60 KNOT LOW LEVEL JET...VEERING INTO AN 100 KNOT JET ALOFT.
LIMITED INSTABILITY WILL BE MITIGATING FACTOR. HIGH CONFIDENCE IN SQUALL
LINE DEVELOPMENT...BUT ANY DISCRETE MESOCYCLONE DEVELOPMENT AHEAD
OF LINE WILL BE IMPEDED BY CAPPING. SHOULD CAP BREAK...SOME
SIGNIFICANT PRE-SQUALL LINE THUNDERSTORMS COULD DEVELOP.
THUNDERSTORMS EXIT EAST OF ACADIANA SHORTLY AFTER SUNRISE SUNDAY
MORNING WITH THE REMAINDER OF THE WEEKEND LOOKING GOOD. REINFORCING
COLD FRONT MOVES THROUGH MONDAY LOWERING TEMPS AND DEWPOINTS
THROUGH THE FIRST FEW DAYS OF THE WORKWEEK. RETURN FLOW SETS UP
AGAIN WEDNESDAY WITH WARMER TEMPS AND RAIN CHANCES RETURNING.
AVIATION...MVFR CEILINGS AND GOOD CHANCE FOR SHOWERS EXPECTED
TONIGHT AND SATURDAY AS A STORM SYSTEM ADAVNCES INTO THE SOUTHERN
PLAINS.
MARINE...A STRONG ONSHORE FLOW IS EXPECTED TO DEVELOP
TONIGHT AND CONTINUE THROUGH SATURDAY AHEAD OF OUR NEXT FRONTAL
PASSAGE. THE FRONT WILL SHOWERS AND THUNDERSTORMS WILL ADVANCE
ACROSS THE NORTHWEST GULF SATURDAY NIGHT FOLLOWED BY A MODERATE
OFFSHORE FLOW. A SECOND BUT DRY FRONT MOVING INTO THE GULF WATERS
MONDAY WILL BRING STRENGTHENING NORTH WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 59 70 57 70 / 80 60 90 10
KBPT 61 71 55 70 / 80 70 90 10
KAEX 56 64 53 69 / 70 50 90 20
KLFT 56 71 59 70 / 70 50 90 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY TO 6 AM SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CST FRI FEB 15 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-161045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 440 AM CST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTHEASTERLY WINDS WILL INCREASE TODAY AS A STRONG STORM SYSTEM CONTINUES TO DEVELOP ACROSS THE SOUTHWESTERN PARTS OF THE COUNTRY. INCREASING GULF MOISTURE WILL LEAD TO A FEW SHOWERS AND POSSIBLY A THUNDERSTORM BY THIS AFTERNOON ACROSS MAINLY SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVERNIGHT TONIGHT...WITH THE HIGHEST CONCENTRATION OF ACTIVITY ACROSS INTERIOR SOUTHEAST TEXAS AND WEST-CENTRAL LOUISIANA. BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY...BUT NO SEVERE WEATHER IS ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL STORM SYSTEM WILL MOVING EASTWARD ACROSS TEXAS INTO THE LOWER MISSISSIPPI VALLEY SATURDAY INTO SUNDAY. SATURDAY EVENING INTO EARLY SUNDAY...A STRONG COLD FRONT WILL MOVE RAPIDLY ACROSS THE AREA FROM WEST TO EAST...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE FORM OF A SQUALL LINE ALONG THE FRONT. HIGH MOISTURE LEVELS AND STRONG WIND SHEAR INDICATE GUSTY WINDS AND HEAVY RAINFALL WILL BE POSSIBLE WITH THIS LINE OF STORMS...ESPECIALLY ACROSS SOUTHEAST TEXAS WHERE INSTABILITY LEVELS WILL BE HIGHER. CONDITIONS WILL QUICKLY DRY OUT SUNDAY MORNING WITH DRY WEATHER ANTICIPATED INTO THE MIDDLE OF NEXT WEEK. INCREASING MOISTURE LEVELS WILL PROMPT THE RETURN OF RAIN CHANCES BY WEDNESDAY AND THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SHAMBURGER
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown down near Hicks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83645, 83646, 83647, 83648.